Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jul 10, 2021, 9:32 PM CDT for Anderson County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 9:32 PM CDT (02:32 UTC)
- Expired
- Jul 10, 2021, 10:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Topeka, KS
County Anderson County, KS
The radar
The Pleasant Hill radar (KEAX), 110 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1434 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
806
WWUS83 KTOP 110232
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
932 PM CDT Sat Jul 10 2021
KSZ059-110300-
Anderson-
932 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANDERSON COUNTY
UNTIL 1000 PM CDT...
At 932 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Kincaid, moving southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Kincaid and Lone Elm.
LAT...LON 3813 9529 3824 9520 3822 9507 3804 9508
3804 9521
TIME...MOT...LOC 0232Z 303DEG 23KT 3816 9518
$$
Flanagan/BaergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jul 10, 6:26 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 10, 6:26 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Topeka KS 626 PM CDT Sat Jul 10 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 132 PM CDT Sat Jul 10 2021 Satellite depicts a busy pattern across the area for July, as the upper ridge holds over the Great Basin and a longwave trof drops southward into the central US. Surface front associated with this trof is a bit diffuse in observation data, but radar and satellite suggest the boundary has moved into the far southern CWA. Showers and thunderstorms are beginning to redevelop along the front, as the leading side of the upper wave drops southward across the state. CAPE in the column recovers into the 1500-3k range through the afternoon, with low level shear a bit less organized but effective shear in the column more respectable in the 35-45 kt range. Next piece of energy rotates into the state from the north this afternoon and into the evening hours, bringing with it cooler temperatures aloft, boosting instability and CAPE, and bringing another round of storms into the area as already evident in eastern Nebraska. These storms will also have the potential to produce heavy rainfall if they can train over the same areas, although the system itself will likely keep the storms moving quickly to the southeast. Wind and hail will be the primary hazards. Some showers may linger into the overnight hours as the cold pool and upper trof axis moves overhead, but otherwise Sunday is shaping up to be on the cool side of normal with highs in the 70s and northerly winds through the day. Upper trof is then slow to move off to the east, and could wrap a few showers back around the west side into our area on Monday, but cooler temperatures continue with highs in the low to mid 80s. Overall pattern becomes more zonal mid to late week, moderating temperatures more near normal, and leaving the frontal boundary draped across the central US and as a focal point for periodic rain chances. A stronger shortwave trof is forecast to move through the flow late week into next weekend, and potentially increasing rain chances late in the forecast period. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 624 PM CDT Sat Jul 10 2021 A broken line of storms will progress through the Topeka terminals over the next hour or two. A brief reduction of VSBY is possible, otherwise VFR conditions should prevail through the evening before MVFR stratus overspreads the area. In addition, scattered showers will be possible overnight. CIGS should scatter near midday with showers ending as well. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...67 AVIATION...Baerg
Hazardous weather outlook, Jul 10, 8:32 PM CDT, 1 hour before
Hazardous Weather Outlook National Weather Service Topeka KS 832 PM CDT Sat Jul 10 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-120145- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 832 PM CDT Sat Jul 10 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight. Rain showers and a few thunderstorms are possible overnight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Jul 10, 6:47 PM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Topeka KS
647 PM CDT Sat Jul 10 2021
KSZ026-040-110015-
Jefferson-Douglas-
647 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND
NORTHERN DOUGLAS COUNTIES UNTIL 715 PM CDT...
At 646 PM CDT, Doppler radar was tracking a strong thunderstorm near
Perry, moving southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Lawrence, Eudora, Perry, McLouth, Lecompton, Williamstown and Perry
Lake.
This includes Kansas Turnpike between mile markers 195 and 205.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas.
LAT...LON 3879 9506 3908 9553 3922 9544 3919 9518
3913 9518 3913 9519 3897 9519 3896 9517
3897 9516 3897 9511 3895 9509 3899 9506
TIME...MOT...LOC 2346Z 294DEG 31KT 3911 9540
Flanagan/BaergLocal storm report, Jul 10, 6:49 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
649 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND GST 5 NW PERRY 39.12N 95.45W
07/10/2021 E60 MPH JEFFERSON KS EMERGENCY MNGR
&&
BAERGSpecial weather statement, Jul 10, 6:52 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Topeka KS
652 PM CDT Sat Jul 10 2021
KSZ026-038>040-054>056-058-110045-
Coffey-Wabaunsee-Shawnee-Lyon-Jefferson-Douglas-Franklin-Osage-
652 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN...SOUTHERN
JEFFERSON...SOUTHEASTERN SHAWNEE...SOUTHEASTERN WABAUNSEE...
DOUGLAS...OSAGE...NORTHWESTERN COFFEY AND NORTHEASTERN LYON COUNTIES
UNTIL 745 PM CDT...
At 652 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Perry Lake to near Pauline to 7 miles
southwest of Eskridge. Movement was southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Topeka, Lawrence, Ottawa, Baldwin City, Osage City, Carbondale,
Eskridge, Tecumseh, Eudora, Richland, Auburn, Overbrook, Lyndon,
Centropolis, Lebo, Burlingame, Perry, Pomona, Meriden and Scranton.
This includes the following highways...
Interstate 35 between mile markers 145 and 162, and between mile
markers 188 and 191.
Kansas Turnpike between mile markers 142 and 205.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas.
LAT...LON 3861 9525 3834 9587 3884 9630 3901 9580
3925 9555 3906 9519 3896 9518 3896 9517
3898 9516 3897 9513 3897 9511 3895 9509
3896 9508 3898 9508 3899 9506 3875 9506
TIME...MOT...LOC 2352Z 314DEG 31KT 3917 9549 3896 9574 3877 9617
Flanagan/BaergLocal storm report, Jul 10, 7:25 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
725 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND GST 4 NNE LAWRENCE 39.01N 95.22W
07/10/2021 M69 MPH DOUGLAS KS ASOS
REPORTED AT KLWC.
&&
BAERGSpecial weather statement, Jul 10, 8:43 PM CDT, 49 minutes before
Special Weather Statement National Weather Service Topeka KS 843 PM CDT Sat Jul 10 2021 KSZ056-110215- Franklin- 843 PM CDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN COUNTY UNTIL 915 PM CDT... At 843 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 3 miles northeast of Rantoul to 4 miles northeast of Princeton. Movement was southeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Lane and Rantoul. LAT...LON 3839 9514 3853 9531 3864 9507 3839 9506 TIME...MOT...LOC 0143Z 305DEG 26KT 3859 9507 3854 9522 Baerg
Special weather statement, Jul 10, 9:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
932 PM CDT Sat Jul 10 2021
KSZ059-110300-
Anderson-
932 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANDERSON COUNTY
UNTIL 1000 PM CDT...
At 932 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Kincaid, moving southeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Kincaid and Lone Elm.
LAT...LON 3813 9529 3824 9520 3822 9507 3804 9508
3804 9521
TIME...MOT...LOC 0232Z 303DEG 23KT 3816 9518
Flanagan/BaergThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:10 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Shawnee | 35 min |
| Jul 10, 7:22 PM CDT | Severe Thunderstorm Warning | TOP | Douglas | 38 min |
| Jul 10, 8:43 PM CDT | Special Weather Statement | TOP | Franklin | 32 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.